[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

No Subject

I really think that they meant to say 'high blood sugar' because in
ketoacidosis, the acidity of your blood goes too high (duh,) and I believe
that giving the sodium bicarbonate (Baking soda!) helps to reverse that and
neutralizes the blood...Spot, can you help with our confusion?

Roxanne Villanueva RD, LD
IDDM X > 18 years, pumping since 1/04/1995
Cleveland, Ohio
Remember...Diabetics are naturalyy sweet!

you are 100% correct, they are soconfoozed. most emt's know the difference.
bicarb can stop the patient's breathing because it rneuralizes the acid
that is driving the respiratory centers. if you are not sure if it is
insulin shock or dka give glucose. it won't significantly mess up dka but
it can be a lifesaver if you are not sure. Spot
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml